# SDR 97ZZZX4847

- Difficulty date: October 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9258N
- Make and model: Piper PA-28-181
- Aircraft serial: 2843014
- System (JASC): 7160 · Engine Air Intake System
- Part: Airbox
- Part number: 8547402
- Condition: Cracked
- Location: Induction Air
- Part time: 317 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND INDUCTION AIRBOX  CRACKED.  CRACKS WERE IN CARBURETOR INLET VALVE PORTION OF BOX ON EITHER SIDE OF CARBURETOR ATTACHMENT ADAPTER.  SUSPECT CAUSE OF CRACKS IS EXCESSIVE SIDE LOADING OF DUCT THAT ATTACHES AIRBOX TO THE AIR INLET ON LEFT SIDE OF COWLING.  IF DUCT ATTACHMENT AT COWL WAS PLACED AT A BETTER ANGLE, THE SIDE LOAD WOULD BE REDUCED.  IN ORDER TO DRAIN THE CARBURETOR BOWL, THE AIRBOX MUST BE REMOVED FROM THE CARBURETOR.  ALSO, THE SUPPORT CLAMP FOR THE CARBURETOR HEAT CONTROL CABLE CHAFES ONE OF THE ENGINE MOUNT TUBES.  A RE-ROUTED LONGER CONTROL CABLE SHOULD ELIMINATE CHAFE PROBLEM.
